Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 151, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Nov 18, 2003, 7:05 AM CST for Saint Helena Parish, Louisiana; Amite County, Pike County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 18, 2003, 7:05 AM CST (13:05 UTC)
- Expired
- Nov 18, 2003, 7:45 AM CST
- In force
- 40 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Saint Helena Parish, LA, Amite County, MS, Pike County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 18, 2:25 AM CST | Tornado Watch | SPC | 6 hr |
| Nov 18, 6:55 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 181305
SVRNEW
LAC091-MSC005-113-181345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
703 AM CST TUE NOV 18 2003
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. HELENA PARISH IN SOUTHEAST LOUISIANA
AMITE COUNTY IN SOUTHERN MISSISSIPPI
PIKE COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITY OF MCCOMB
* UNTIL 745 AM CST
* AT 659 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM SMITHDALE TO 9 MILES SOUTH OF
DARLINGTON...OR FROM 12 MILES NORTHEAST OF LIBERTY TO 10 MILES
SOUTHWEST OF GREENSBURG...MOVING NORTHEAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE EASLEYVILLE...GILLSBERG...
MAGNOLIA AND SUMMIT
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING.
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3113 9034 3081 9082 3097 9085 3107 9079
3135 9072 3135 9030
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 18, 3:00 AM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Nov 18, 3:00 AM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 300 AM CST TUE NOV 18 2003 SOME VERY ACTIVE WEATHER GETTING READY TO IMPACT THE LOCAL FORECAST AREA TODAY. THE MAIN LINE OF STORMS IS DETACHED WELL AHEAD OF THE SURFACE BOUNDARY AND SHOULD BEGIN TO ENTER THE WESTERN HALF OF THE FORECAST AREA SOMETIME AROUND 500Z. MOST MESOSCALE MODELS HAS THIS LINE SURGING THROUGH THE AREA DURING THE MORNING AND EARLY AFTERNOON HOURS WITH THE LINGERING S/W FOLLOWING SUIT KEEPING RAIN IN PLAY MUCH OF THE DAY. WILL PROBABLY SEE SOME RAIN CONTINUE INTO THE EVENING HOURS BEFORE THE S/W CLEARS THE FORECAST AREA. FOR NOW THOUGH...MODERATE TO HEAVY RAINS ALONG WITH ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH THE MORNING HOURS. REST OF THE FORECAST WILL REMAIN PRETTY MUCH AS IS FOR NOW AS MUCH OF THE EMPHASIS AND DETAIL IS REQUIRED IN THE SHORT TERM. PRELIM NUMBERS... MCB 77/51/65/42 94-0 BTR 80/53/67/43 94-0 MSY 80/60/69/51 85-0 GPT 77/55/68/45 85-0 CORRECTED FFA ZONES IN LA .NEW...SMALL CRAFT ADVISORY...KPQL TO INTRACOASTAL CITY OUT 60 NM LA...FLOOD WATCH LAZ034>040-046>050-056-057 THROUGH 430 PM. MS...FLOOD WATCH MSZ068>071-077-080>082 THROUGH 430 PM. 09
Hazardous weather outlook, Nov 18, 5:30 AM CST, 1 hour 35 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-181700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 530 AM CST TUE NOV 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTH AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT. ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...HEAVY RAINFALL AND FLASH FLOODING TODAY... ...THUNDERSTORMS... WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AHEAD OF AN ADVANCING COLD FRONT THAT IS EXPECTED TO MOVE THROUGH THE REGION LATER TONIGHT. THE GREATEST THREAT WILL COME FROM A LINE OF STRONG TO SEVERE THUNDERSTORMS WHICH WILL MOVE THROUGH THE OUTLOOK AREA FROM WEST TO EAST BEGINNING THIS MORNING AND CONTINUING THROUGH THE EARLY AFTERNOON HOURS. DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE PRIMARY THREAT ALTHOUGH ISOLATED TORNADOES MAY DEVELOP FROM STORMS THAT FORM JUST AHEAD OF THE MAIN LINE. THE RAIN IS EXPECTED TO DIMINISH DURING THE EVENING HOURS. ...FLASH FLOODING... LOCAL TRAINING OF THUNDERSTORMS WITH INDIVIDUAL STORM TOTALS AROUND THREE TO FIVE INCHES WILL ALSO LEAD TO A THREAT OF FLASH FLOODING IN AND NEAR CREEKS...STREAMS AND LOW LYING AREAS. ...MARINE HAZARDS... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO THE ATCHAFALAYA RIVER OUT 60 NAUTICAL MILES INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS. SOUTHERLY WINDS FROM 20 TO 30 KNOTS WILL BE SHIFTING TOWARD THE NORTHWEST LATE TONIGHT AS THE COLD FRONT PUSHES THROUGH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE COASTAL WATERS AND TIDAL LAKES INTO EARLY THURSDAY BEFORE WINDS AND SEAS SUBSIDE. OTHERWISE...HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED WEDNESDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME. ALL FIRST RESPONSE AGENCIES SHOULD CLOSELY MONITOR THIS UNFOLDING SEVERE WEATHER AND HEAVY RAINFALL SITUATION.
In the hours before
Local storm report, Nov 18, 6:35 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
635 AM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0538 AM ALG HY 418 NR LETTSWORTH LA WIND DAMAGE
11/18/03 POINTE COUPEE PORCH DAMAGED ON MOBILE
HOME. TREES DOWN. REPORTED
BY SHERIFF DEPARTMENT.
0558 AM NR WOODVILLE MS WIND DAMAGE
11/18/03 WILKINSON TREE LIMBS DOWN OVER POWER
LINES.The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 7:18 AM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, Livingston | 42 min |
| Nov 18, 7:25 AM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption | 35 min |
| Nov 18, 7:45 AM CST | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa, Washington | 45 min |
| Nov 18, 7:55 AM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Lafourche, Saint James, Terrebonne | 50 min |
| Nov 18, 8:07 AM CST | Special Marine Warning | LIX | 83 min | |
| Nov 18, 8:21 AM CST | Special Marine Warning | LIX | 99 min | |
| Nov 18, 8:29 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 46 min |
| Nov 18, 8:39 AM CST | Severe Thunderstorm Warning | LIX | Lafourche, Livingston, Saint Charles, Saint James, Saint John the Baptist, Terrebonne | 51 min |
| Nov 18, 9:08 AM CST | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 1 more | 52 min |
| Nov 18, 9:10 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 65 min |
| Nov 18, 9:24 AM CST | Tornado Warning | LIX | Jefferson, Orleans, Saint Bernard | 21 min |
| Nov 18, 9:29 AM CST | Tornado Warning | LIX | Saint Tammany, Washington | 46 min |
| Nov 18, 9:32 AM CST | Tornado Warning | LIX | Saint Tammany | 43 min |
| Nov 18, 9:41 AM CST | Tornado Warning | LIX | Orleans, Saint Bernard | 34 min |
| Nov 18, 9:55 AM CST | Special Marine Warning | LIX | 2 hr | |
| Nov 18, 10:11 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 49 min |
| Nov 18, 10:23 AM CST | Special Marine Warning | LIX | 97 min | |
| Nov 18, 10:46 AM CST | Severe Thunderstorm Warning | LIX | Plaquemines | 44 min |
| Nov 18, 11:50 AM CST | Special Marine Warning | LIX | 115 min | |
| Nov 18, 12:00 PM CST | Special Marine Warning | LIX | 60 min | |
| Nov 18, 5:16 AM CST | Severe Thunderstorm Warning | LIX | Wilkinson | 44 min |
| Nov 18, 6:03 AM CST | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 42 min |
| Nov 18, 10:52 AM CST | Tornado Warning | LIX | Hancock, Harrison | 23 min |
| Nov 18, 11:14 AM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 61 min |
| Nov 18, 12:13 PM CST | Severe Thunderstorm Warning | LIX | Jackson | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.